MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # (12) k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The completed customer complaint form was received on 07-feb-2019 with the complaint details.As per complaint form "eus was being performed to drain a cyst in the body of the pancreas.It was the first pass, it was not difficult to pass the scope or the needle to the site.The dr advanced the needle into the cyst and it would not retract back into the sheath.The dr removed the needle (with the needle coming out the front end of the sheath) very carefully.The procedure was completed using one of the same needles with no problem.".
 
Event or Problem Description
The completed customer complaint form was received on 07-feb-19 with the complaint details.As per complaint form "eus was being performed to drain a cyst in the body of the pancreas.It was the first pass, it was not difficult to pass the scope or the needle to the site.The dr advanced the needle into the cyst and it would not retract back into the sheath.The dr removed the needle (with the needle coming out the front end of the sheath) very carefully.The procedure was completed using one of the same needles with no problem.".
 
Additional Manufacturer Narrative
Pma/510(k) # (12) k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).The complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-c of lot number c1509400 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1509400.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Also, ¿intended use: this device is used with an ultrasound for fine needle biopsy, (fnb), of submucosal lesions, mediastinal masses, lymph nodes and intraperitoneal masses within or adjacent to the gastrointestinal tract".¿ there is evidence to suggest that the customer did not follow the instructions for use in relation to intended use.The failure of retraction of needle was concluded from the available information.A definitive root cause could not be determined from the available information.A possible cause could be attributed to off label use as the echo-hd-19-c device is intended for fine needle biopsy but it has been confirmed that it was used for cyst drainage.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8398480
Report Number3001845648-2019-00094
Device Sequence Number313142
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)210611(10)C1509400
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Device Lot NumberC1509400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1